Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 2, 2008, 4:15 AM CDT for 14 counties in North Dakota; 12 counties in Minnesota. It took effect at May 2, 2008, 10:19 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 4:15 AM CDT (09:15 UTC)
- In effect from
- May 2, 2008, 10:19 AM CDT
- Expired
- May 2, 2008, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 30 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 020915 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 415 AM CDT FRI MAY 2 2008 ...STRONG WINDS TO AFFECT REGION TODAY... .NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WILL DEVELOP ACROSS A LARGE PART OF THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING. LOW PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER SOUTHERN CANADA WILL COMBINE TO PRODUCE THE STRONG WINDS. MNZ001>003-007-008-013>016-022-023-027>031-040-NDZ014>016-024- 026>030-038-039-049-052>054-030200- /O.NEW.KFGF.WI.Y.0011.080502T1700Z-080503T0200Z/ WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 415 AM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. NORTH TO NORTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 30 TO 40 MPH AND CONTINUE INTO THE EVENING. WINDS WILL DIMINISH SOMEWHAT LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VOELKER
3 follow-up statements
000 WWUS73 KFGF 021519 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1019 AM CDT FRI MAY 2 2008 ...STRONG WINDS TO AFFECT REGION TODAY... .NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WILL DEVELOP ACROSS A LARGE PART OF THE REGION AND CONTINUE INTO THE EVENING. LOW PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER SOUTHERN CANADA WILL COMBINE TO PRODUCE THE STRONG WINDS. NDZ014-015-024-026-054-030200- /O.EXT.KFGF.WI.Y.0011.080502T1519Z-080503T0200Z/ BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...ADAMS 1019 AM CDT FRI MAY 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO THE EVENING. WINDS WILL DIMINISH SOMEWHAT LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ001>003-007-008-013>016-022-023-027>031-040-NDZ016-027>030-038- 039-049-052-053-030200- /O.CON.KFGF.WI.Y.0011.080502T1700Z-080503T0200Z/ WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...GRAFTON...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON... GWINNER...WAHPETON 1019 AM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 9 PM CDT THIS EVENING. NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH BY THIS AFTERNOON AND CONTINUE INTO THE EVENING. WINDS WILL DIMINISH SOMEWHAT LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TG
000 WWUS73 KFGF 022029 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 329 PM CDT FRI MAY 2 2008 ...STRONG WINDS AFFECTING THE REGION... .NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH HAVE DEVELOPED ACROSS A LARGE PART OF THE REGION AND WILL CONTINUE INTO THE EVENING. LOW PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER SOUTHERN CANADA ARE COMBINING TO PRODUCE THE STRONG WINDS. MNZ001>003-007-008-013>016-022-023-027>031-040-NDZ014>016-024- 026>030-038-039-049-052>054-030200- /O.CON.KFGF.WI.Y.0011.000000T0000Z-080503T0200Z/ WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 329 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH ARE OCCURRING ACROSS A LARGE PORTION OF THE REGION. WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TG
000 WWUS73 KFGF 030202 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 902 PM CDT FRI MAY 2 2008 ...WIND ADVISORY HAS EXPIRED... MNZ001>003-007-008-013>016-022-023-027>031-040-NDZ014>016-024- 026>030-038-039-049-052>054-030315- /O.EXP.KFGF.WI.Y.0011.000000T0000Z-080503T0200Z/ WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 902 PM CDT FRI MAY 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. IT WILL REMAIN WINDY INTO THE EARLY MORNING HOURS...BUT BELOW WIND ADVISORY CRITERIA. $$ GODON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 2, 2:40 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 2, 2:40 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
240 AM CDT FRI MAY 2 2008
.DISCUSSION...
FORECAST CHALLENGES CONCERN PCPN COVERAGE...WIND AND TEMPERATURES.
MODELS CONTINUE IN GOOD AGREEMENT WITH MAIN FEATURES AND WILL USE
BLEND FOR FORECAST.
UPPER LOW TO DRIFT EAST ACROSS CENTRAL PLAINS THEN FILL AS IT
REACHES GREAT LAKES LATER SATURDAY. SOUTHERN FA WILL CONTINUE TO BE
ON NORTHERN FRINGE OF PCPN SHIELD THIS MORNING TRANSITIONING TO SE
FA THIS AFTERNOON. 300K ISENTROPIC SURFACE CONTINUES TO SHOW PCPN
BAND WELL IN ZONE OF LOWEST CONDENSATION PRESSURE DEFICITS AND
ISENTROPIC LIFT. BOTH NAM/GFS SHOWING ZONE OF LOWEST CONDENSATION
PRESSURE DEFICITS ABOUT AS FAR NORTH AS ITS GOING TO GET AT 06Z
GRADUALLY SHIFTING E-SE DURING 12-18Z TIME FRAME AND WILL ADJUSTS
HIGHER POPS ACCORDINGLY. SEEING SOME ISOLATED LIGHTNING STRIKES IN
ARC OF 200-400J/KG CAPE AT 700MB ACROSS FAR SOUTHERN FA. THIS
WEAKENS CONSIDERABLY TOWARDS 12Z SO WILL MONITOR TRENDS IF SOME
EARLY AM T MENTION IS NECESSARY. FROM MID MORNING ON ISENTROPIC
DOWNGLIDE/DRYING BEGINS TO SPREAD FROM NW-SE WHICH SHOULD ALLOW FOR
INCREASING SOLAR OVER ALL BUT FAR S-E BY DAYS END. THIS SHOULD
OFFSET INCREASING AFTERNOON COLD ADVECTION SOME BUT TEMPERATURES
WILL BE COOLER THAN YESTERDAY. BASED ON CURRENT TEMPERATURES WILL
TAILOR MAXIMUM TEMPERATURES CLOSER TO WARMER NAM GUIDANCE. LASTLY
WIND WILL ALSO BE AN ISSUE TODAY. 35-40KTS TO MIX THROUGH ADIABATIC
LAYER THIS AFTERNOON INTO THE EVENING WITH FLOW BECOMING MORE
PARALLEL TO VALLEY. FOR THIS WILL ISSUE WIND ADVISORY FOR GOOD PART
OF FORECAST AREA THIS AFTERNOON AND EVENING.
AS COLDER AIR WRAPS AROUND SYSTEM THIS EVENING ZONE OF FRONTOGENETIC
FORCING DEVELOPS JUST SE OF FA. ECMWF/NAM AND GFS CONSISTENT IN
DEVELOPING BAND OF ENHANCED DEFORMATION ZONE PCPN JUST TO OUR SE.
WILL MAINTAIN CHANCE POPS OVER FAR S-SE AS BUFFER. REMAINDER OF FA
SHOULD SEE CLEARING AND RELATIVELY COOL TEMPERATURES.
COLUMN DRIES SATURDAY INTO SUNDAY ALONG WITH MODEST WARM ADVECTION
FOR QUIET WEEKEND. ONLY WRINKLE IS SUNDAY AS GFS/ECMWF SWING
SHORTWAVE AROUND HUDSON BAY UPPER LOW CLIPPING NE FA. WITH BOTH
MODELS IN AGREEMENT WILL INSERT LOW POP THREAT OVER FAR NE.
GRADUALLY MODERATING TEMPERATURES STILL LOOKS GOOD FOR NEXT WEEK
WITH NEXT CHANCE FOR PCPN SHOWING UP AROUND MIDWEEK. CHANGES TO
LONGER RANGE WILL BE MINIMAL AS CURRENTLY HANDLED WELL.
&&
.AVIATION...WINDS WILL AGAIN BE ISSUE TODAY REACHING ADVISORY
CRITERIA THIS AFTERNOON OVER ALL BUT FAR NORTH AND EAST. ANY ISOLD
MVFR CIGS WILL BE CONFINED TO FAR S-SE IN STEADIER SHRA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
NDZ014>016-024-026>030-038-039-049-052>054.
MN...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
MNZ001>003-007-008-013>016-022-023-027>031-040.
&&
VOELKERHazardous weather outlook, May 1, 3:39 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 339 PM CDT THU MAY 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-022045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 339 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FOR LOCATIONS WEST OF THE RED RIVER VALLEY UNTIL MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A VALLEY CITY TO FARGO TO PARK RAPIDS LINE THIS EVENING. SHOWERS WILL OCCUR ACROSS THIS LOCATION FOR MUCH OF THE NIGHT WITH RAINFALL UP TO A HALF AN INCH POSSIBLE. STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS MUCH OF THE REGION. THE STRONGEST WINDS WILL BE WEST OF THE RED RIVER VALLEY THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN RED RIVER VALLEY INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA DURING THE DAY FRIDAY. ADDITIONAL RAINFALL TOTALS UP TO A HALF AN INCH ARE POSSIBLE. ANY RESIDUAL RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY EVENING. NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER/TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:00 PM CDT | River Flood Warning | FGF | Cass | 5 days |
| May 2, 12:17 PM CDT | Red Flag Warning | FGF | Benson, Cavalier, Eddy, Grand Forks, Nelson, Pembina and 3 more | 9 hr |
| May 2, 10:19 AM CDT | River Flood Warning | FGF | Clay | 23 hr |
| May 2, 10:19 AM CDT | River Flood Warning | FGF | Clay | 23 hr |
| May 2, 12:03 PM CDT | Areal Flood Warning | FGF | Wilkin | 3 days |
Nearby
Wind Advisories in North Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.